Annals of Functional Analysis

Conic structure of the non-negative operator convex functions on $(0,\infty)$

Uwe Franz and Fumio Hiai

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

The conic structure of the convex cone of non-negative operator convex functions on $(0,\infty)$ (also on $(-1,1)$) is clarified. We completely determine the extreme rays, the closed faces, and the simplicial closed faces of this convex cone.

Article information

Source
Ann. Funct. Anal., Volume 5, Number 2 (2014), 158-175.

Dates
First available in Project Euclid: 7 April 2014

Permanent link to this document
https://projecteuclid.org/euclid.afa/1396833511

Digital Object Identifier
doi:10.15352/afa/1396833511

Mathematical Reviews number (MathSciNet)
MR3192018

Zentralblatt MATH identifier
1305.60103

Subjects
Primary: 47A56: Functions whose values are linear operators (operator and matrix valued functions, etc., including analytic and meromorphic ones)
Secondary: 47A60: Functional calculus

Keywords
Operator convex function operator monotone function convex cone extreme ray facial cone simplicial cone

Citation

Franz, Uwe; Hiai, Fumio. Conic structure of the non-negative operator convex functions on $(0,\infty)$. Ann. Funct. Anal. 5 (2014), no. 2, 158--175. doi:10.15352/afa/1396833511. https://projecteuclid.org/euclid.afa/1396833511


Export citation

References

  • T. Ando, Topics on Operator Inequalities, Lecture notes (mimeographed), Hokkaido Univ., Sapporo, 1978.
  • T. Ando and F. Hiai, Operator log-convex functions and operator means, Math. Ann. 350 (2011), 611–630.
  • R. Bhatia, Matrix Analysis, Springer-Verlag, New York, 1996.
  • W.F. Donoghue, Jr., Monotone Matrix Functions and Analytic Continuation, Springer-Verlag, Berlin-Heidelberg-New York, 1974.
  • U. Franz, F. Hiai and E. Ricard, Higher order extension of Löwner's theory: Operator $k$-tone functions, Trans. Amer. Math. Soc. (to appear).
  • F. Hansen, Trace functions as Laplace transforms, J. Math. Phys. 47, (2006), 043504, 1–11.
  • F. Hansen and G.K. Pedersen, Jensen's inequality for operators and Löwner's theorem, Math. Ann. 258 (1982), 229–241.
  • F. Hiai, Matrix Analysis: Matrix Monotone Functions, Matrix Means, and Majorization (GSIS selected lectures), Interdisciplinary Information Sciences 16 (2010), 139–248.
  • F. Kraus, Über konvexe Matrixfunktionen, Math. Z. 41 (1936), 18–42.
  • K. Löwner, Über monotone Matrixfunktionen, Math. Z. 38 (1934), 177–216.
  • R.R. Phelps, Lectures on Choquet theorem, 2nd edition, Lecture Notes in Math., Vol. 1757, Springer-Verlag, 2001.
  • B. Simon, Convexity: An Analytic Viewpoint, Cambridge Tracts in Math., Vol. 187, Cambridge University Press, Cambridge, 2011.